Linear Stability Analysis of Short Porous Journal Bearings—Use of the Brinkman Model

[+] Author and Article Information
Jaw-Ren Lin

Department of Mechanical Engineering, Nanya Junior College of Technology, Chung Li, Taiwan 32034

Chi-Chuan Hwang

Department of Mechanical Engineering, Chung Yuan University, Chung Li, Taiwan 32023

J. Tribol 117(1), 199-202 (Jan 01, 1995) (4 pages) doi:10.1115/1.2830600 History: Received January 25, 1994; Revised May 18, 1994; Online January 24, 2008


On the basis of a Brinkman model (BM), this paper predicts that the effects of viscous shear stresses on the linear stability of short porous journal bearings are apparent and not negligible. Compared with those of the slip-flow model (SFM) and the Darcy model (DM), the viscous shear effects provide a significant increase in the stability threshold speeds of short porous journal bearings.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In